Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 64, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 29, 2025, 2:21 PM CDT for Portage County, Waushara County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2025, 2:21 PM CDT (19:21 UTC)
- Expired
- Jun 29, 2025, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Portage County, WI, Waushara County, WI
The radar
The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1382 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122
WUUS53 KGRB 291921
SVRGRB
WIC097-137-292000-
/O.NEW.KGRB.SV.W.0064.250629T1921Z-250629T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
221 PM CDT Sun Jun 29 2025
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Southeastern Portage County in central Wisconsin...
Northwestern Waushara County in central Wisconsin...
* Until 300 PM CDT.
* At 221 PM CDT, a severe thunderstorm was located over Plainfield,
or 12 miles northwest of Wautoma, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Plainfield around 225 PM CDT.
Other locations impacted by this severe thunderstorm include Keene,
Heffron, Almond, Blaine, Bancroft, Wild Rose, Hancock, and Emmons
Creek Barrens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4410 8960 4424 8960 4425 8972 4426 8973
4428 8972 4441 8940 4431 8922 4424 8922
4424 8911 4423 8909 4404 8955
TIME...MOT...LOC 1921Z 249DEG 19KT 4419 8948
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Eckberg3 follow-up statements
150
WWUS53 KGRB 291934
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
234 PM CDT Sun Jun 29 2025
WIC097-137-292000-
/O.CON.KGRB.SV.W.0064.000000T0000Z-250629T2000Z/
Portage WI-Waushara WI-
234 PM CDT Sun Jun 29 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHEASTERN PORTAGE AND NORTHWESTERN WAUSHARA COUNTIES...
At 233 PM CDT, a severe thunderstorm was located near Plainfield, or
11 miles northwest of Wautoma, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Portage and northwestern Waushara Counties, including
the following locations... Emmons Creek Barrens, Heffron, Almond, and
Blaine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4438 8937 4431 8922 4424 8922 4424 8911
4423 8909 4417 8948 4425 8958
TIME...MOT...LOC 1933Z 249DEG 19KT 4421 8939
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Eckberg592 WWUS53 KGRB 291948 SVSGRB Severe Weather Statement National Weather Service Green Bay WI 248 PM CDT Sun Jun 29 2025 WIC137-291958- /O.CAN.KGRB.SV.W.0064.000000T0000Z-250629T2000Z/ Waushara WI- 248 PM CDT Sun Jun 29 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAUSHARA COUNTY IS CANCELLED... The severe thunderstorm which prompted the warning has moved out of the warned area. Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for central Wisconsin. && LAT...LON 4431 8947 4431 8923 4424 8923 4424 8941 TIME...MOT...LOC 1948Z 242DEG 23KT 4427 8926 $$ WIC097-292000- /O.CON.KGRB.SV.W.0064.000000T0000Z-250629T2000Z/ Portage WI- 248 PM CDT Sun Jun 29 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR SOUTHEASTERN PORTAGE COUNTY... At 248 PM CDT, a severe thunderstorm was located near Hartman Creek State Park, or 10 miles southwest of Waupaca, moving northeast at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Almond, Blaine, Heffron, and Emmons Creek Barrens. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4431 8947 4431 8923 4424 8923 4424 8941 TIME...MOT...LOC 1948Z 242DEG 23KT 4427 8926 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Eckberg
842 WWUS53 KGRB 291952 SVSGRB Severe Weather Statement National Weather Service Green Bay WI 252 PM CDT Sun Jun 29 2025 WIC097-292002- /O.EXP.KGRB.SV.W.0064.000000T0000Z-250629T2000Z/ Portage WI- 252 PM CDT Sun Jun 29 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PORTAGE COUNTY WILL EXPIRE AT 300 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for central Wisconsin. && LAT...LON 4431 8947 4431 8923 4424 8923 4424 8941 TIME...MOT...LOC 1952Z 249DEG 19KT 4428 8924 $$ Eckberg
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:39 PM CDT, 42 minutes earlier. Its key messages:
- Scattered thunderstorms are expected during the remainder of this afternoon and evening. Some storms may produce strong or damaging wind gusts and hail up to one inch in diameter.
- Storms could bring locally heavy rainfall to the area late this afternoon and evening. Rainfall rates of 1 to 2 inches per hour may result in localized flooding, especially in urban and low- lying areas. The greatest risk of locally heavy rain is across northeast and east-central Wisconsin, including the Fox Valley.
- Temperatures and humidity will trend back above average today, with near to above average temps continuing into next week.
Area forecast discussion, Jun 29, 1:39 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 139 PM CDT Sun Jun 29 2025 Forecast discussion for routine afternoon forecast issuance .KEY MESSAGES... - Scattered thunderstorms are expected during the remainder of this afternoon and evening. Some storms may produce strong or damaging wind gusts and hail up to one inch in diameter. - Storms could bring locally heavy rainfall to the area late this afternoon and evening. Rainfall rates of 1 to 2 inches per hour may result in localized flooding, especially in urban and low- lying areas. The greatest risk of locally heavy rain is across northeast and east-central Wisconsin, including the Fox Valley. - Temperatures and humidity will trend back above average today, with near to above average temps continuing into next week. && .DISCUSSION... Issued at 139 PM CDT Sun Jun 29 2025 Short Term...Tonight and Monday The first band of thunderstorms exited northeast Wisconsin shortly after sunrise this morning. In the wake of the complex of storms, a hefty inversion was noted on the KMPX and KGRB soundings. This inversion and no real trigger has inhibited any storms from redeveloping during the late morning into the early afternoon. However, the KGRB sounding indicated a convective temperature of 87F at Green Bay. Forecast high temperatures near 90 are expected across central and northeast Wisconsin which should allow for convection to redevelop. The combination of heat and humidity, a cold front moving across the area combined with an upper level disturbance should trigger thunderstorm redevelopment during the mid to late afternoon and lingering through the evening. Bufkit soundings indicated 2,000 to 3,000 J/KG of CAPE to support strong or severe storms. 0-6km shear values are only around 20-25 knots, thus storms will be more pulsy in nature with damaging winds as the main threat. A few storms could produce hail up to one inch (quarters). Torrential rainfall is possible with rainfall rates of 1 to 2 inches per hour. The greatest risk of heavy rains is across northeast and east-central Wisconsin, including the Fox Valley. A new wrinkle in the complexities of summer forecasting is the 12Z NAM has come in dry for most of the area through 12z Monday. The previous run had 1 to 2 inches of rain across the Fox Valley. Current thinking is convection will develop across northeast and east-central Wisconsin where these locations will approach or reach the convective temperature. Also, boundaries from the outflow from this morning or lake breeze may aid in the initiation of convection. The main forcing mechanism late this afternoon and evening will be the 500mb impulse moving east across the state. This feature will be the main focus for convection as a band of storms moves across the area. Once the main feature exits the area around 1 am Monday morning, some lingering showers are still possible but will be isolated in nature. Long Term...Monday Night Through Sunday Monday severe storm chances... An mid-level trough will amplify as it approaches the Great Lakes Monday morning, with broad ridging over the Intermountain West and closed low off the west coast. This trough paired with favorable location under the right rear quad of an upper jet will be the main drivers for our storm chances late Monday morning through the afternoon. Current thinking is that best chances for convection popping along the front will be over east-central Wisconsin early Monday afternoon as instability (~1,000 J/kg SBCAPE) builds within deeper moisture and low-level lapse rates steepen to around 9C/km. Inverted-V soundings would suggest gusty/downburst winds as the primary threat. CAMs then hint at a scenario in which diurnally-driven storms develop behind the front Monday afternoon. With synoptic support provided by the aforementioned trough and jet streak, some stronger pulse storms would be within the realm of possibility during this time as well. Hail threat increases during this time as post-frontal temperatures lower both the freezing level and wet bulb zero heights (~7 to 9k ft). This would be further evidenced by elongated hodographs produced by 40 to 45 knot bulk shear. Rest of the week... Remainder of the week will be characterized by low confidence storm chances as northwest flow regime sets up along the leading periphery of persistent upper ridging. We will thus be afforded a brief break from showers and storms by around mid-week. Ridge rider activity then ramps up during the Thursday/Friday timeframe, resulting in the return of storm chances. However, resolvability of these features remains volatile; will therefore continue to carry low-end PoPs and slight chance thunder in the forecast. Otherwise, steady-state temperatures in the 70s and 80s prevail through the end of the work week. Any deviation to above/below average temperatures will likely hinge on FROPA timing and cloud cover. && .AVIATION...for 18Z TAF Issuance Issued at 1228 PM CDT Sun Jun 29 2025 MVFR CIGS over portions of central and northeast Wisconsin will rise into the VFR category by mid afternoon. Otherwise, another round of thunderstorms are expected later this afternoon, arriving at KRHI/KAUW/KCWA after 22z until 02z. A few storms could develop near KGRB/KATW/KMTW around 21z, but the main storm activity is expected between 00z and 04z. Some of the storms could contain strong winds and hail along with blinding rain. Additional shower activity may linger for an hour or two after the main complex moves through the area. Otherwise, VFR conditions will prevail later tonight except for some patchy fog in a few spots from 09z-13z. The chances of showers and storms return tomorrow morning and continue into the afternoon. Gusty winds over 30 knots and hail will be possible with the stronger storms. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Eckberg/Goodin AVIATION.......Eckberg
Hazardous weather outlook, Jun 29, 1:34 PM CDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 134 PM CDT Sun Jun 29 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 134 PM CDT Sun Jun 29 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to re-develop and continue through the evening. Some storms may become strong to severe, with damaging winds and large hail up to one inch in diameter being the primary hazards. Torrential rainfall will also be possible, along with localized flooding of urban and low-lying areas. The greatest risk of heavy rainfall will be across northeast and east-central Wisconsin, including the Fox Valley. High temperatures near 90 degrees combined with high humidity will result in heat indices reaching the middle to upper 90s across portions of central into northeast Wisconsin into early this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances return Monday with some of the storms could produce hail and gusty winds. There is a chance of thunderstorms Wednesday and Wednesday night. However, it is still too early to determine severe potential. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wind damage, hail, or flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-301845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 134 PM CDT Sun Jun 29 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible late this afternoon, continuing through this evening. Some storms could pose a serious hazard to mariners, including strong wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances return on Monday, and then again Wednesday and Wednesday night. Any storm may pose a hazard to mariners. Eckberg/Goodin
In the hours before
Local storm report, Jun 29, 10:01 AM CDT, 4 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1001 AM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM Rain Sturgeon Bay 44.83N 87.38W
06/29/2025 M1.32 Inch Door WI CO-OP Observer
1.32" of rain fell within a 35-minute period
early this morning.
&&Local storm report, Jun 29, 1:43 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
143 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM Hail 7 N Iola 44.60N 89.11W
06/29/2025 M1.00 Inch Waupaca WI Trained Spotter
Estimated 50 to 60 mph wind gusts.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:25 AM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 50 min |
| Jun 29, 3:06 AM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 39 min |
| Jun 29, 3:41 AM CDT | Special Weather Statement | GRB | Lincoln, Oneida | 49 min |
| Jun 29, 4:00 AM CDT | Special Weather Statement | GRB | Lincoln | 45 min |
| Jun 29, 5:43 AM CDT | Special Weather Statement | GRB | Door | 47 min |
| Jun 29, 6:14 AM CDT | Special Weather Statement | GRB | Door | 31 min |
| Jun 29, 1:04 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 36 min |
| Jun 29, 1:38 PM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 40 min |
| Jun 29, 1:51 PM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 39 min |
| Jun 29, 2:11 PM CDT | Severe Thunderstorm Warning | GRB | Oconto, Shawano, Waupaca | 49 min |
| Jun 29, 2:42 PM CDT | Flash Flood Warning | GRB | Shawano, Waupaca | 3 hr |
| Jun 29, 2:44 PM CDT | Special Marine Warning | GRB | 61 min | |
| Jun 29, 3:01 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano | 44 min |
| Jun 29, 3:19 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca, Winnebago | 37 min |
| Jun 29, 3:23 PM CDT | Severe Thunderstorm Warning | GRB | Door | 52 min |
| Jun 29, 3:27 PM CDT | Areal Flood Advisory | GRB | Brown, Kewaunee, Outagamie, Shawano, Waupaca, Winnebago | 3 hr |
| Jun 29, 3:36 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc, Outagamie | 38 min |
| Jun 29, 3:47 PM CDT | Special Marine Warning | GRB | 88 min | |
| Jun 29, 4:39 PM CDT | Special Weather Statement | GRB | Manitowoc | 36 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.